I've heard that you're not supposed to because of how thin/sensitive the retinoids make your skin. Has anyone had their face waxed whilst using a topical acne treatment?
Waxing eyebrows whilst on acne medication? watch
- Thread Starter
- 22-06-2016 03:43
Offline1ReputationRep:Official TSR Representative
- Official TSR Representative
- 26-06-2016 13:58
This is true....
Retinoids work by exfoliating away the outer protective dead skin cells and replacing it with fresh skin cells. The outer layer protects the living skin cell layers below from the sun, wind, harsh products and wax. When you wax, both your hairs and a dead skin cell layer get stuck to the the wax and are removed. But if the dead skin cell layer is absent or reduced, then some of the living cell layer below binds to the wax and gets removed too - this can be quite painful.
Clients are often recommended to leave up to at least 5 days between the use of a topical retinoid treatment and waxing. If not, there may be some hyperpigmentation, irritation or potential scarring. In addition, your skin is more likely to experience sunburn.
If on an oral retinoid treatment, waxing is not recommended at all.
Hope this helps